| SHORT COMMUNICATION
|Year : 2019 | Volume
| Issue : 4 | Page : 276-278
Lurasidone-induced anemia: Is there a need for hematological monitoring?
Vivek C Kirpekar, Abhijeet D Faye, Sudhir H Bhave, Rahul Tadke, Sushil Gawande
Department of Psychiatry, NKP Salve Institute of Medical Sciences and Lata Mangeshkar Hospital, Nagpur, Maharashtra, India
Lurasidone is a newer drug used for treating schizophrenia and depression in bipolar disorder. Although comparatively safe, some side effects can occur with its use such as akathisia, extrapyramidal reaction, metabolic syndrome, and hyperprolactinemia. Blood dyscrasia with lurasidone is rarely reported in the literature except for few case reports. We present two cases of schizophrenia, treated with lurasidone developing anemia after variable period of treatment and reverting after stopping lurasidone. These cases emphasize the timely monitoring of blood parameters for prevention or early detection of anemia in patients treated with lurasidone.
Dr. Abhijeet D Faye
Department of Psychiatry (OPD-10), 2nd Floor, OPD Building, NKP Salve Institute of Medical Sciences and Lata Mangeshkar Hospital, Digdoh Hills, Hingna Road, Nagpur - 440 019, Maharashtra
Source of Support: None, Conflict of Interest: None
[FULL TEXT] [PDF]*